Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Tingling sensation in limbs and face. White lines on skin. What could this be?

I have these odd tingly sensations in my skin, especially in my arms/hands and face (lately). But it can and has been elsewhere too (such as legs, chest and feet ). Sometimes it s almost as if I felt something crawling somewhere on my skin, but there s nothing there. It s comparable to the feeling of a water drop running down your skin. I asked about this on a different site, and I was told that it could be scabies , since I do happen to have some sort of mysterious white lines in my skin, but when I googled scabies burrow lines , mine look nothing like those. In the pictures they also seem to have a lot of rashes , which I don t have at all. Sometimes the sensation can also be compared to as if something was there , and when I scratch it, it goes away. What could this be?
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  191
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

It seems that you are having delusion of parasitosis .
It is a psychodermatosis.

The cause of delusions of parasitosis is unknown but it has been classified as a monosymptomatic hypochondrial psychosis.

Complete physical examination and appropriate laboratory tests can help you to identify other diseases that mimic delusions of parasitosis and rule out any true infestations, e.g. with scabies.

Skin scrapings and biopsies
Complete blood count
Chemistry profile
Thyroid function tests
Mineral and vitamin measurements, e.g. Vitamin B12, ferritin (iron)

A history of drug abuse with cocaine, methylphenidate, or amfetamines must also be ascertained as these substances can induce the sensation of itchiness.

Antipsychotics such as pimozide, risperidone and olanzapine have all been used but should only be started under supervision from a dermatologist or psychiatrist.

You will be alright.
I hope you got my answer.

Dr. Ilyas Patel MD
Answered: Tue, 27 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor